, Volume 16, Issue 2-3, pp 139-156

Finite Element Solution of Conical Diffraction Problems

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


This paper is devoted to the numerical study of diffraction by periodic structures of plane waves under oblique incidence. For this situation Maxwell's equations can be reduced to a system of two Helmholtz equations in R 2 coupled via quasiperiodic transmission conditions on the piecewise smooth interfaces between different materials. The numerical analysis is based on a strongly elliptic variational formulation of the differential problem in a bounded periodic cell involving nonlocal boundary operators. We obtain existence and uniqueness results for discrete solutions and provide the corresponding error analysis.